MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II UNI RESECT AP BLOCK RM/LL SZ 4; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JRNY II UNI RESECT AP BLOCK RM/LL SZ 4; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 74016414
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during uka surgery, a journey device had considerable metal abrasion, it occurred during femoral preparation.It is unknown how the procedure was completed or if this causes any delay.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
Corrected data: b5, h6 (health effect - impact code).
 
Event or Problem Description
It was reported that, during uka surgery, a journey device had considerable metal abrasion, it occurred during femoral preparation, all the pieces were accounted and removed with suction.The procedure was resumed, without any delay, using a s+n back-up device.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
Additional information: d4 (part number, lot number, unique identifier (udi) # and expiration date), g2 (pma/510(k)number), h4 corrected data: b5, d1.
 
Event or Problem Description
It was reported that, during uka surgery, a jrny ii uni resect ap block rm/ll sz 4 had considerable metal abrasion, it occurred during femoral preparation, all the pieces were accounted and removed with suction.The procedure was resumed, without any delay, using a s+n back-up device.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
Results of investigation: the associated devices were returned and evaluated.The visual inspection revealed that the pin holes of the cutting block have metal abrasions, burrs and gouges.The femoral peg drill was returned as well and the visual revealed that the drill is dull.These failure modes are related as both occurred because of extensive use and the devices show significant signs of wear and usage.This inspection was conducted using a magnifying glass.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.These devices are reusable instruments that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II UNI RESECT AP BLOCK RM/LL SZ 4
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19512656
Report Number1020279-2024-01125
Device Sequence Number20705171
Product Code HSX
UDI-Device Identifier00885556690055
UDI-Public00885556690055
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190085
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74016414
Device Lot Number21GM07025
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer06/26/2024
07/16/2024
08/03/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/03/2024
07/17/2024
08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 74016421 / LN: 21HNX0144
Patient SexUnknown